Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 217, NWS Atlanta, GA

June 25, 2007Sumter County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 25, 2007, 3:51 PM EDT for Sumter County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2007, 3:51 PM EDT (19:51 UTC)
Expired
Jun 25, 2007, 4:15 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Sumter County, GA

The radar

The Robins AFB radar (KJGX), 120 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
238 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1536 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 251951
SVRFFC
GAC261-252015-
/O.NEW.KFFC.SV.W.0217.070625T1951Z-070625T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EDT MON JUN 25 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN SUMTER COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 415 PM EDT

* AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL.  THIS
  STORM WAS LOCATED NEAR PLAINS...MOVING WEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3195 8442 3211 8443 3212 8441 3212 8428
      3202 8425 3197 8425 3196 8424 3193 8438
      3193 8440

$$
1 follow-up statement
000 
WWUS52 KFFC 252018
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 PM EDT MON JUN 25 2007

GAC261-252024-
/O.EXP.KFFC.SV.W.0217.000000T0000Z-070625T2015Z/
SUMTER GA-
414 PM EDT MON JUN 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SUMTER COUNTY EXPIRES
AT 415 PM EDT...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THUNDERSTORMS CONTINUED OVER WESTERN AND NORTHERN SUMTER 
COUNTY.  HOWEVER...THESE THUNDERSTORMS WERE NO LONGER DETERMINED TO 
BE SEVERE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3195 8442 3211 8443 3212 8441 3212 8428
      3202 8425 3197 8425 3196 8424 3193 8438
      3193 8440

$$


19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:31 PM EDT, 20 minutes earlier.

Area forecast discussion, Jun 25, 3:31 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
331 PM EDT MON JUN 25 2007

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
CURRENT RADAR LOOP SHOWS SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
THE AREA WITH SOME ISOLATED SEVERE STORMS IN THE MIX. THESE SHOWERS
ARE ROTATING NORTHWARD AROUND THE BUILDING SURFACE AND UPPER LEVEL
RIDGES. THIS BERMUDA LIKE RIDGE WILL BE THE MAIN FOCUS IN THE SHORT
TERM AS IT STRENGTHENS AND PUSHES INTO THE SOUTHEASTERN STATES OVER
THE NEXT FEW DAYS. THE MODELS ARE SHOWING THIS RIDGE BRINGING IN
GOOD GULF MOISTURE INTO THE ARKLATEX REGION BUT IT KEEP THIS GOOD
MOISTURE JUST TO THE WEST OF GA THROUGH WED/THU. THERE IS STILL A
MINIMAL AMOUNT OF MOISTURE ACROSS THE STATE IN THE SHORT TERM BUT
WITH THIS RIDGE ACROSS THE AREA SHOULD ONLY SE ISOLATED SHOWERS TUE
THROUGH THU. THIS RIDGE WILL ALSO HELP TO KEEP ANY THUNDERSTORMS
THAT DO DEVELOP BELOW SEVERE LIMITS. WITH THE UPPER RIDGE BUILDING
OVER THE NEXT FEW DAYS SHOULD CONTINUE TO SEE VERY WARM AFTERNOON HI
TEMPS. TEMPS MAINLY IN THE 90S EXPECTED THE NE GA MOUNTAINS WHICH
WILL BE IN THE MID TO UPPER 80S.

.LONG TERM /THURSDAY THROUGH MONDAY/...
LOOKS LIKE A CHANGE IS COMING IN THE EXTENDED AS THE MODELS SHOW THE
UPPER PATTERN SHIFTING. THE OVER ALL PATTERN WE HAVE NOW OVER THE
U.S. BEGINS AMPLIFYING WITH A RIDGE BUILDING OVER THE ROCKIES AND
WESTERN PLAINS AND A TROUGH DIGGING INTO THE EASTERN U.S.  BY
FRI/SAT THE NORTHWEST FLOW DEVELOPING OVER THE EASTERN U.S. HELPS
DRIVE A COLD FRONT SOUTH OUT OF THE OHIO AND UPPER MS VALLEYS INTO
THE SOUTHERN APPALACHIANS. ALTHOUGH UPPER LEVEL DYNAMICS APPEAR TO
REMAIN WELL NORTH AND EAST OF THE STATE...THERE SHOULD BE ENOUGH LOW
LEVEL FORCING AND SUFFICIENT MOISTURE FOR BETTER CHANCES OF PRECIP
BY FRI AND SAT AS THE FRONT PUSHES SOUTH THROUGH THE FORECAST AREA.
ONCE THE FRONT MOVES THROUGH...A DRIER AND MILDER AIRMASS SETTLES
INTO NORTH AND CENTRAL GEORGIA AS A NEW HIGH PRESSURE RIDGE BUILDS
IN FROM THE NORTH BEGINNING SUN. AM A LITTLE LEARY ABOUT THIS AS THE
MODELS ARE USUALLY A BIT TOO FAST WITH MOVING FRONTS COMPLETELY
THROUGH THE STATE THIS TIME OF YEAR. TEMPS SHOULD BE A BIT COOLER IN
THE EXTENDED BUT STILL NEAR SEASONAL NORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  92  66  90  68 /  20  20  20  20  10
ATLANTA         72  90  69  89  71 /  20  30  20  20  20
BLAIRSVILLE     64  86  62  86  63 /  20  30  20  20  20
CARTERSVILLE    64  92  66  90  66 /  20  30  20  20  20
COLUMBUS        72  93  73  92  73 /  20  20  20  20  20
GAINESVILLE     69  90  68  88  69 /  20  30  20  20  20
MACON           69  94  69  94  72 /  20  20  20  20  20
ROME            67  93  68  94  69 /  20  30  20  20  20
PEACHTREE CITY  65  90  66  89  66 /  20  20  20  20  20
VIDALIA         73  92  70  89  71 /  20  20  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, Jun 25, 11:30 AM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1130 AM EDT MON JUN 25 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1130 AM EDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS...A FEW POSSIBLY SEVERE...ARE EXPECTED OVER
MUCH OF NORTH AND WEST CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
WEAK LOW PRESSURE IS LOCATED OVER CENTRAL GEORGIA...WITH A HIGH
PRESSURE TO THE NORTHEAST OVER THE CAROLINAS. DEWPOINTS ARE
INCREASING OVER THE STATE...AS SOUTHEASTERLY WINDS BRING IN MORE
MOISTURE.

.PRIMARY HAZARDS...
PRIMARY HAZARDS WILL BE LIGHTNING...STRONG WINDS...AND HAIL.

.DISCUSSION...
A COLD POOL OF AIR IN THE UPPER LEVELS OVER NORTH AND CENTRAL
GEORGIA AND AN INCREASINGLY MOIST SURFACE LAYER WILL PRODUCE A
MODERATELY UNSTABLE ENVIRONMENT OVER NORTH AND CENTRAL GEORGIA THIS
AFTERNOON AND EVENING. CAPES WILL BE AROUND 1500 WITH LIFTED INDICES
MINUS FOUR TO MINUS SIX. WITHOUT SIGNIFICANT DYNAMICS...WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER...ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE...MAINLY ACROSS NORTH AND WEST CENTRAL
GEORGIA. ANY SEVERE THUNDERSTORMS THAT FORM WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS AND HAIL. IN ADDITION...WITH PRECIPITABLE
WATER VALUES AROUND 1.5 INCHES...SLOW MOVING THUNDERSTORMS COULD
PRODUCE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...ALTHOUGH
SPOTTERS ARE ENCOURAGED TO RELAY SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Jun 25, 2:46 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EDT MON JUN 25 2007

GAZ039-251930-
246 PM EDT MON JUN 25 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
WILKES COUNTY UNTIL 330 PM EDT...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SANDTOWN. THE THUNDERSTORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WILKES COUNTY THROUGH 330 PM EDT. SOME LOCATIONS NEAR THIS STORM
INCLUDE METASVILLE...SANDTOWN...NORMAN...DANBURG AND TIGNALL. BRIEF
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 25, 2:47 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EDT MON JUN 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND GST     3 NW CLEVELAND          34.63N 83.80W
06/25/2007  E60.00 MPH       WHITE              GA   EMERGENCY MNGR

            EMA MANAGER RECEIVED REPORT OF NICKEL SIZED HAIL, 60 MPH
            WINDS, AND DOWNED TREE LIMBS AT INTERSECTION OF HWY 75A
            AND HWY 129.

&&

SBK
Local storm report, Jun 25, 2:51 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EDT MON JUN 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             3 NW CLEVELAND          34.63N 83.80W
06/25/2007  E0.25 INCH       WHITE              GA   EMERGENCY MNGR

            EMA MANAGER REPORTED NICKEL SIZED HAIL AND 60 MPH WINDS
            AT INTERSECTION OF HWY. 75A AND HWY. 129. NUMEROUS TREE
            LIMBS DOWN ON ROADWAY.

0240 PM     TSTM WND DMG     HELEN                   34.70N 83.72W
06/25/2007                   WHITE              GA   LAW ENFORCEMENT

            REPORTED AT LEAST FOUR TREES DOWN...TWO ON BUILDINGS AND
            ONE ON A TRUCK IN THE NORTHERN PORTION OF THE COUNTY.

&&

GRIFFITH
Special weather statement, Jun 25, 3:29 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT MON JUN 25 2007

GAZ024-252000-
329 PM EDT MON JUN 25 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
BANKS COUNTY UNTIL 400 PM EDT...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF HOMER...MOVING NORTHEAST AT 5
MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BANKS
COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE HOLLINGSWORTH AND HOMER.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
BANKS COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE HOLLINGSWORTH AND HOMER. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 25, 3:33 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT MON JUN 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             JEFFERSON               34.13N 83.60W
06/25/2007  E0.25 INCH       JACKSON            GA   LAW ENFORCEMENT

0310 PM     TSTM WND DMG     2 WSW PENDERGRASS       34.15N 83.71W
06/25/2007                   JACKSON            GA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN NEAR LANIER ROAD AND MOUNTAIN CREEK
            CHURCH ROAD.

&&

GRIFFITH
Local storm report, Jun 25, 3:41 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT MON JUN 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     2 WSW PENDERGRASS       34.15N 83.71W
06/25/2007                   JACKSON            GA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN NEAR LANIER ROAD AND MOUNTAIN CREEK
            CHURCH ROAD.

0325 PM     TSTM WND DMG     SHADY DALE              33.40N 83.59W
06/25/2007                   JASPER             GA   LAW ENFORCEMENT

            REPORTED FOUR TREES DOWN ON HWY 83 NORTH.

&&

GRIFFITH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:03 PM EDTSevere Thunderstorm WarningFFCFannin27 min
Jun 25, 1:49 PM EDTSevere Thunderstorm WarningFFCWhite56 min
Jun 25, 3:00 PM EDTSevere Thunderstorm WarningFFCHall60 min
Jun 25, 3:05 PM EDTSevere Thunderstorm WarningFFCJackson40 min
Jun 25, 3:14 PM EDTSevere Thunderstorm WarningFFCGwinnett46 min
Jun 25, 3:19 PM EDTSevere Thunderstorm WarningFFCJasper26 min
Jun 25, 3:36 PM EDTSevere Thunderstorm WarningFFCBanks39 min
Jun 25, 3:51 PM EDTSevere Thunderstorm WarningFFCMadison54 min
Jun 25, 4:23 PM EDTSevere Thunderstorm WarningFFCCherokee, Forsyth41 min
Jun 25, 4:55 PM EDTSevere Thunderstorm WarningFFCBartow35 min
Jun 25, 5:19 PM EDTSevere Thunderstorm WarningFFCFayette26 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.